Atrial Flutter Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jaydubs
Regular Member


Date Joined Dec 2016
Total Posts : 62
   Posted 5/17/2017 8:34 AM (GMT -6)   
Hello Folks,

I'm 55 and have been dealing with PVC's for years. But after foot surgery 3 years ago I had something different
and they said it was Atrial Flutter with short episodes of Atrial Fib. The cardiologist placed me on Digoxin and over time it truly helped BUT now things have all of a sudden got much worse. I wore another 24 hour monitor and they agreed its worse and that the digoxin is no longer working. Now their talking about anti- arrhythmic drugs
but I fought against that because they seem so dangerous. So now their telling me to keep the digoxin and are going to add some other drug to the mix with it. Any of you having the same issues? if so what is working for you? I would love to hear back.

Thanks
Jay
Jay combo

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16799
   Posted 5/17/2017 1:50 PM (GMT -6)   
Hi Jay, I happened across your post & wanted to respond. You mentioned short episodes of A Fib showing up on the holt monitor. When you speak of the ant-arrhythmic meds being so dangerous, specifically which ones are you speaking of? And since you declined those what are they wanting to add to the digoxin now? My husband has been on it for years. My husband has A Fib & I am familiar with many of the medications. I know Afib & AFib Flutter are two different situations.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Jaydubs
Regular Member


Date Joined Dec 2016
Total Posts : 62
   Posted 5/17/2017 3:51 PM (GMT -6)   
Hi Susie,

They said I have shown both atrial flutter and Afib and they wanted to put me on •amiodarone but the side effects of that drug are very strange and can cause death so I said NO to that.
Jay combo

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16799
   Posted 5/17/2017 8:23 PM (GMT -6)   
Jay, I looked this medication up & I totally understand your reason for declining it, I would have done the same. I did go to the Mayo Clinic's site & did some quick reading, they had 5 medications listed to treat A Fib. I did not look up the side effects of the other 4. I used Drugs.com when looking meds up. I have to wonder if the other 4 medications are as bad. Something else I read on their site is a person should have their thyroid checked because it can be a potential cause A Fib, along with diabetes being a potential cause. When you read about my husband's situation you will see what I am talking about.

He was under the care of a cardiologist for several years. He was having issues with congestive heart failure & just kept increasing the amount of Lasix. He had to go to the VA for a physical & they did a 12 lead EKG that came back abnormal. The Va dr said do you have a cardiologist & he said yes I have been seeing one for years. He here is a copy of your EKG & you need to find a new one you have problems. He said as bad as this EKG is the A FIB has been there a very long time. He ended up going the next day to a prior GP & he got him seen by his personal cardiologist that afternoon. This old dr was one that picked up the phone & called the dr directly & said so & so is in my office & I am sending them over now. None of this waiting 6 weeks if you were his patient, lol. This old GP was the last of a rare breed, he was still practicing at the age of 83.

As it turned out my husband also had bad A Fib & had been in A Fib a very long time, the cardio said he was too bad for any medication to help. He did do an outpatient procedure & hit his heart 3 good jolts but it didn't work either. We knew going in there was a good chance it wouldn't work but worth trying.

He ended up having a pacemaker put in. The pacemaker stopped the dizziness, shortness of breath, fatigue & him falling. He got so bad off that he started falling from the dizziness. Right now the pacemaker is running 75% which is on the high side.

My husband is diabetic, bad sleep apnea & has thyroid issues for which he takes medication. Ask your GP to check your thyroid to make sure its ok.

A Fib is hard on your heart. I am not sure how connected you are to your cardiologist but you may want to consider getting a 2nd opinion because this is not something that should be ignored. A very dear friend of ours ended up in ER, was dx'd with congestive heart failure & A Fib. They pulled a bunch of fluid off of him, said he was just drowning. The following morning the cardiologist shocked his heart & got it right back in rhythm, never had another problem. Also had no prior history of heart issues.

I suggest you do a little more research on this but please stick to reputable sites, too much inaccurate garbage out there. Think about maybe a 2nd opinion.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Jaydubs
Regular Member


Date Joined Dec 2016
Total Posts : 62
   Posted 5/17/2017 10:01 PM (GMT -6)   
Susie, Thank you so much for all the information and sharing about your husband. This cardiologist is really good to me. He spends time and listens which helps me. My main issue is I've had high blood pressure the past 25 years but I've been treated for it. He also says my ejection fraction is low at 40%. If this gets worse I'm going to look into an ablation procedure to try and solve this. WE just did blood work yesterday including thyroid test, So I'll know in a couple days. I'll keep you posted as soon as I know. Thanks again.

Jay
Jay combo

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 1468
   Posted 5/18/2017 7:00 AM (GMT -6)   
Jay:

Although not the same problem, mine is similar. I had SVT and needed adenosine in the ER for my 220 bpm heart rate, and when I was in the hospital all the cardiologists agreed that medication was not a good option because it made my blood pressure drop too much. Any issues with the heart, I suggest a second opinion. I did have the albation procedure and it solved my issue.

Good Luck, Sharon

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16799
   Posted 5/18/2017 7:54 AM (GMT -6)   
Hi Jay, the ablation could be an option for you. A couple of our friends have done this & successfully. Their problem was caught early & rather than it being a long standing issue. My brother had his aortic valve replaced & immediately went into A Fib & they could not reverse it. He was on meds for several years & eventually they tried the ablation but it didn't work because it had been going on so long.

Stay on top of this & hopefully your dr will come up with a solution. Keep us posted.
Susie
Moderator in Chronic Pain & Psoriasis Forums
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 10:32 AM (GMT -6)
There are a total of 3,006,429 posts in 329,336 threads.
View Active Threads


Who's Online
This forum has 161833 registered members. Please welcome our newest member, LorrieL..
321 Guest(s), 12 Registered Member(s) are currently online.  Details
notsosicklygirl, mattamx, Kent M., physedgirl09, browntrout, Admin, Cashed Out, Jay79, Fairwind, nakamura1967, Aerose91, Buddy Blank